It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-22-2013, 10:26 AM   #1
Senior Member
(male)
 
Join Date: Nov 2011
Location: 11105
Posts: 123
dantescritic HB Userdantescritic HB User
24 with high blood pressure, and now erectile dysfunction.

Ive had HBP since 21 and currently take Losartan 100, HCTZ 25 and 12.5mg of Toprol XL to control it. Starting about a year ago I completely stopped having morning erections and then just in general my erectile quality has been lazy, no spontaneous erections.

I recently started seeing a cardiologist who gave me a stress test and I did very well. I suggested that maybe my hypertension has caused my erectile dysfunction, but he was of the opinion that it was the Toprol I take causing the ED.

Problem is I tried quitting the toprol for 5 days and had no improvement at all. This os extremely discouraging and I was wondering if anyone experienced ED with any similiar medicines to the ones I am taking? I'd like to know why I have this ED, I hope I am not a lost cause.

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-23-2013, 12:15 AM   #2
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 570
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

very commonly causes ED (beta blockers). If your ED is due to beta blockers, it will resolve within a few weeks.

BTW, there really is not reason someone should be putting you on beta blockers for hypertension anyway. Take a calcium channel blocker in place.

Last edited by atengnr; 02-23-2013 at 12:17 AM.

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-23-2013, 04:17 AM   #3
Senior Member
(male)
 
Join Date: Nov 2011
Location: 11105
Posts: 123
dantescritic HB Userdantescritic HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

Quote:
Originally Posted by atengnr View Post
very commonly causes ED (beta blockers). If your ED is due to beta blockers, it will resolve within a few weeks.

BTW, there really is not reason someone should be putting you on beta blockers for hypertension anyway. Take a calcium channel blocker in place.
Thanks so much for the reply atengnr. I hope all is well with you I haven't spoken to you in so long. Since we last spoke my anxiety has greatly improved, taking alprazolam 0.5 as needed and back to taking classes. The LVH is too minor to be called LVH at this point "The cardiologist calls it very mild thickening, doesn't even classify as LVH on a stress test! So thats the good news, but clearly this recent issue clearly isn't making me a very happy hypertensive!

You are absolutely correct on the BB's being unnecessary for hypertension. I'd been suffering from bouts of sinus tachycardia "Possibly anxiety related". Just recently the cardio actually suggested totally eliminating the BB.

If I recall correctly you also take, or took, beta blockers. Have you tried quitting them yet? I chickened out on day five as I got a crushing chest pain at the top of the stairs that I swore was angina, maybe justa common side effect of quitting BB's? Im definitely going to try again and go a few weeks this time as you suggested.

It's good to hear from you again man, you do realize healthboards should be providing you with a weekly income for the advice you provide in this forum?

Thanks again bud, DC

 
Reply With Quote
Old 02-23-2013, 08:32 AM   #4
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 570
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

Nice to hear from you as well. I wondered where you had gone.

Youre a young guy with a negative stress test - its very unlikely that youd get true angina from d/c 12.5mg of metoprolol. Youll run into uncomfortable withdrawal sx at times, but there isnt any danger to you. Get off that crap If you have some tachycardia, try diltiazem or verapamil.

Glad youre not too worried about the LVH. Just keep your BP in a good range and things will work out fine for you. You were a smoker, no? I wish you the best in quitting.

 
Reply With Quote
The Following User Says Thank You to atengnr For This Useful Post:
dantescritic (03-04-2013)
Old 03-04-2013, 08:32 AM   #5
Senior Member
(male)
 
Join Date: Nov 2011
Location: 11105
Posts: 123
dantescritic HB Userdantescritic HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

Also was wondering if the Combination itself predisposes one to E.D

 
Reply With Quote
Old 03-04-2013, 09:17 AM   #6
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 5,108
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

A calcium channel blocker will help control your tachycardia episodes as well as helping the BP. I agree the ED most likely from Toprol and should resolve. Since you had high BP at such as early age, I hope you had a work-up to rule out the few physiological causes for high BP like renal artery stenosis. 5% of hypertensives have a treatable cause for their high BP and are not just "essential hypertension" with no known cause other than genetics. That 5% usually present at an early age with pretty severe high BP and hard to manage hypertension, which are 2 clues to look further for a specific cause. A rare cause is pheochromocytoma, which causes severe high BP, tachycardia, headaches, and anxiety attacks, from adrenalin "surges". This is a "zebra" that rarely occurs, but also is rarely looked for. Worth considering.

 
Reply With Quote
The Following User Says Thank You to ladybud For This Useful Post:
dantescritic (03-04-2013)
Old 03-04-2013, 10:36 AM   #7
Member
(male)
 
Join Date: Feb 2007
Location: maryland
Posts: 54
jonathan12 HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

I have been on atenolol for year and was having ED problems throughout, if I stopped taking it gradually how long does it take to totally leave your system. I also use 20 mgs of Benazepril. Thanks for any help.

 
Reply With Quote
Old 03-04-2013, 02:29 PM   #8
Senior Member
(male)
 
Join Date: Nov 2011
Location: 11105
Posts: 123
dantescritic HB Userdantescritic HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

Quote:
Originally Posted by jonathan12 View Post
I have been on atenolol for year and was having ED problems throughout, if I stopped taking it gradually how long does it take to totally leave your system. I also use 20 mgs of Benazepril. Thanks for any help.
It's considered pretty rude to hijack a thread. Ever consider starting your own?

 
Reply With Quote
Old 03-04-2013, 02:46 PM   #9
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 570
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

You get off the metoprolol yet?

 
Reply With Quote
The Following User Says Thank You to atengnr For This Useful Post:
dantescritic (03-04-2013)
Old 03-04-2013, 03:26 PM   #10
Member
(male)
 
Join Date: Feb 2007
Location: maryland
Posts: 54
jonathan12 HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

Sorry that was not my intention but I find it to be related my B/p is also High and I'm just trying to connect the Beta blocker as part of my treatment for hbp and my erections. Please let me know of any hijacking and pardon me if that was the perception.

 
Reply With Quote
Old 03-04-2013, 03:38 PM   #11
Senior Member
(male)
 
Join Date: Nov 2011
Location: 11105
Posts: 123
dantescritic HB Userdantescritic HB User
Re: 24 with high blood pressure, and now erectile dysfunction.

Quote:
Originally Posted by atengnr View Post
You get off the metoprolol yet?
Hey aten, couldnt get off entirely still terrified but the last week ive lowered my 12.5 to about 6.0 im getting pretty awful withdrawal effects, tachycardia, chest pain etc. Cardio gave me the ok to get off or switch to bistolic"sp?". Still no improvement in the erections but I guess I have to be off entirely to rule out te BB right?

Was also considering the possibility that the high blood pressure has altered the penile vasculature. Artherosclorosis, plaque etc.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!